Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 23, 2007, 2:10 AM MST. It took effect at Apr 23, 2007, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 2:10 AM MST (09:10 UTC)
- In effect from
- Apr 23, 2007, 11:00 AM MST
- Expired
- Apr 23, 2007, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 230910 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 210 AM MST MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FOR SANTA CRUZ AND COCHISE COUNTIES FROM 11 AM MST THIS MORNING UNTIL 8 PM TONIGHT FOR LOW RELATIVE HUMIDITIES...STRONG AND GUSTY WINDS...AND A HIGH FIRE DANGER RATING... .A STRONG AREA OF LOW PRESSURE CURRENTLY CENTERED OVER SOUTH CENTRAL NEVADA WILL MOVE EASTWARD TODAY BRINGING STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE...AS THESE INCREASED WINDS MOVE INTO THE WARNED AREA RED FLAG CONDITIONS ARE EXPECTED TO BECOME WIDESPREAD. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING. AZZ148-231715- /O.NEW.KTWC.FW.W.0008.070423T1800Z-070424T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 210 AM MST MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. AN AREA OF STRONG LOW PRESSURE OVER SOUTH CENTRAL NEVADA WILL MOVE EASTWARD THROUGH THE DAY TODAY...TIGHTENING PRESSURE GRADIENTS OVER SOUTHEAST ARIZONA AND BRINGING STRONG AND GUSTY WINDS TO SANTA CRUZ AND COCHISE COUNTIES. MOISTURE ASSOCIATED WITH THIS LOW WILL REMAIN CONFINED PREDOMINANTLY TO NORTHERN ARIZONA...THOUGH SOME OF IT WILL FILTER DOWN...KEEPING MUCH OF FIRE WEATHER ZONE 148 ABOVE THE 15 PERCENT RH THRESHOLD. HOWEVER...THIS MOISTURE IS NOT FORECAST TO MAKE IT AS FAR SOUTH AS COCHISE AND SANTA CRUZ COUNTIES. RH VALUES IN THE VALLEYS ARE EXPECTED TO FALL BELOW 15 PERCENT BY LATE MORNING WITH RH VALUES AT HIGHER ELEVATIONS FALLING BELOW 15 PERCENT BY EARLY TO MID AFTERNOON. WIDESPREAD STRONG AND GUSTY WINDS...UP TO 40 MPH SUSTAINED WITH GUSTS UP TO 50 MPH...ARE EXPECTED TO MOVE INTO THE WARNED COUNTIES BY MID AFTERNOON...THOUGH SOME AREAS MAY SEE THESE STRONG WINDS MOVE IN AS EARLY AS 1 PM. THESE FACTORS COUPLED WITH A HIGH FIRE DANGER RATING ACROSS SOUTHEAST ARIZONA HAS PROMPTED THE ISSUANCE OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
2 follow-up statements
000 WWUS85 KTWC 232139 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 239 PM MST MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT FOR SANTA CRUZ AND COCHISE COUNTIES UNTIL 8 PM TONIGHT FOR LOW RELATIVE HUMIDITIES...STRONG AND GUSTY WINDS...AND A HIGH FIRE DANGER RATING... .A STRONG AREA OF LOW PRESSURE CURRENTLY MOVING ACROSS NORTHERN ARIZONA THIS AFTERNOON IS BRINGING STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA. WIND SPEEDS WILL DIMINISH AFTER 8 PM WHILE RELATIVE HUMIDITY VALUES START TO INCREASE. AZZ148-240300- /O.CON.KTWC.FW.W.0008.000000T0000Z-070424T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 239 PM MST MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. AN AREA OF STRONG LOW PRESSURE MOVING ACROSS NORTHERN ARIZONA TODAY HAS BROUGHT STRONG GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TO SANTA CRUZ AND COCHISE COUNTIES. RELATIVE HUMIDITY VALUES THIS AFTERNOON ARE IN THE 11 TO 17 PERCENT RANGE. THESE VALUES COMBINED WITH A HIGH FIRE DANGER RATING WILL KEEP RED FLAG CONDITIONS INTO THIS EVENING. WIND SPEEDS WILL DIMINISH AFTER SUNSET AND RELATIVE HUMIDITY VALUES START TO RISE INTO THE UPPER TEENS AND MID 20S BETWEEN 8 PM AND 10 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 240305 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 805 PM MST MON APR 23 2007 ...RED FLAG WARNING EXPIRED AT 8 PM MST FOR PORTIONS OF SOUTHEAST ARIZONA...INCLUDING SANTA CRUZ AND COCHISE COUNTIES... .A STRONG AREA OF LOW PRESSURE IN NORTHEASTERN ARIZONA WILL CONTINUE TO PUSH EAST TONIGHT. WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE EVENING HOURS AND OVERNIGHT...WHILE RELATIVE HUMIDITY VALUES START TO SLOWLY INCREASE. AZZ148-240415- /O.EXP.KTWC.FW.W.0008.000000T0000Z-070424T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 805 PM MST MON APR 23 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING EXPIRED AT 8 PM MST THIS EVENING. THE STRONG SURFACE WINDS HAVE DIMINISHED TO BELOW RED FLAG CRITERIA THIS EVENING. ALTHOUGH RED FLAG CRITERIA WINDS ARE NO LONGER EXPECTED... SEVERAL STATIONS WILL STILL EXPERIENCE BREEZY CONDITIONS WITH WIND GUSTS APPROACHING 30 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES WILL BEGIN TO RECOVER THROUGH THE EVENING AND OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 22, 9:00 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 22, 9:00 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 PM MST SUN APR 22 2007 .SYNOPSIS...INCREASED WINDS MONDAY AS A STORM SYSTEM MOVES THROUGH ARIZONA. IN ADDITION TO THE STRONGER WINDS THIS SYSTEM WILL ALSO BRING AN INCREASE IN CLOUD COVER AND A DEGREE OR TWO OF COOLING ON MONDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON MONDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES. AFTER THIS SYSTEM PUSHES TO THE EAST A STRONG RIDGE OF HIGH PRESSURE WILL MOVE INTO ARIZONA...BRINGING DRY CONDITIONS AND WARM TEMPERATURES. && .DISCUSSION...MOSTLY CLEAR AGAIN THIS EVENING JUST AHEAD OF A LOW PUSHING INTO NEVADA AND NORTHWEST ARIZONA. SOME CIRRUS LEVEL MOISTURE DRAWN UP AHEAD OF THAT...AND A HINT OF LOWER LEVEL MOISTURE AS WELL. GOES SOUNDER PRECIPITABLE WATER ESTIMATES SHOW A LITTLE HIGHER VALUES ACROSS SONORA...AND SOME OF THAT IS SEEPING UP INTO SOUTHEAST ARIZONA. LOW SURFACE DEWPTS ALONG THE BORDER ARE CREEPING UP THIS EVENING. THAT TREND MAY BE ENOUGH TO FORESTALL THE NEED OF A RED FLAG WARNING MONDAY...BUT IT MIGHT BE CLOSE. THE WINDS WILL BE THERE...PERHAPS BORDERLINE LOW END WIND ADVISORY LEVELS EAST OF TUCSON. && .PREV DISCUSSION...WINDS TOMORROW ARE EXPECTED TO BE EVEN STRONGER WITH WIDESPREAD BREEZY CONDITIONS. WITH THE DRY CONDITIONS IN PLACE AND THE WINDS PICKING UP TOMORROW EXPECT THAT A STATION OR TWO COULD SEE RED FLAG CONDITIONS IN FAR SOUTHEASTERN COCHISE COUNTY. HOWEVER...IT WILL BE VERY BORDERLINE...SHORT LIVED AND NOT WIDESPREAD. SO WITH THAT IN MIND NO HEADLINES WILL BE ISSUED WITH THIS FORECAST PACKAGE...BUT THE SITUATION WILL CONTINUE TO BE MONITORED CLOSELY. EASTERN MOUNTAIN LOCATIONS HAVE A SLIGHT CHANCE OF SHOWERS AND EVEN THUNDERSTORMS ON MONDAY. THE BULK OF THE MOISTURE AND DYNAMICS WITH THIS SYSTEM STAY MAINLY NORTH OF SOUTHEAST ARIZONA. THE LIFTED INDEX VALUES ARE POSITIVE FOR MOST OF THE AREA...WITH THE EXCEPTION OF THE WHITE MOUNTAINS...WHICH HAVE A VALUE OF 0 OR SO. WITH THIS IN MIND HAVE INCLUDED THE POSSIBILITY OF THUNDERSTORMS FOR FAR NORTHERN AREAS ON MONDAY AFTERNOON AND EVENING. DO NOT EXPECT WIDESPREAD LIGHTNING BUT A STRIKE OR TWO IS NOT OUT OF THE QUESTION. AFTER THIS SYSTEM PASSES TO THE EAST...A STRONGER RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHWEST...BRINGING VERY DRY CONDITIONS AND TEMPERATURES WELL ABOVE SEASONAL NORMALS. && .FIRE WEATHER...THE NEXT WEATHER SYSTEM TO BRING ANOTHER ROUND OF STRONG GUSTY WINDS TO THE AREA CONTINUES TO APPROACH ARIZONA FROM THE WEST. MONDAY AFTERNOON RELATIVE HUMIDITY VALUES WILL BE BETWEEN 13%-18% AND COMBINED WITH THE STRONG WINDS...CRITICAL FIRE CONDITIONS WILL DEVELOP IN SPOTS. HOWEVER...BECAUSE SOME LIMITED MOISTURE FROM NORTHERN MEXICO WILL BE ADVECTED NORTH ACROSS THE AREA...THIS WILL HELP KEEP RELATIVE HUMIDITY VALUES FROM BEING WIDESPREAD BELOW 15% TO WARRANT A FIRE WEATHER WATCH/RED FLAG WARNING FROM BEING ISSUED AT THIS TIME. MAIN THREAT AREA WILL BE ACROSS SOUTHERN FIRE WEATHER ZONE 148 (SANTA CRUZ AND COCHISE COUNTIES) && .AVIATION...HIGH LEVEL CLOUDS (SCATTERED TO THIN BROKEN DECK) WILL CONTINUE TO OVERSPREAD THE AREA IN ADVANCE OF APPROACHING WEATHER SYSTEM. THE WIND WILL BECOME SOUTHERLY MONDAY MORNING...AFTER 15Z...WITH GUSTS TO 22 MPH THROUGH 18Z. THEREAFTER EXPECT SUSTAINED S/SW WINDS OF 15-25 KTS WITH GUSTS OF 25-35 KTS WITH LOCAL GUSTS TO 40 KTS SOUTH AND EAST OF TUCSON. AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 22, 2:50 PM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST SUN APR 22 2007 AZZ030-033>035-232145- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 250 PM MST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANOTHER WEATHER SYSTEM WILL BE AFFECTING THE AREA WITH STRONG GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH MONDAY AFTERNOON. COMBINED WITH AFTERNOON RELATIVE HUMIDITY VALUES NEAR 15% MONDAY...RED FLAG CRITERIA WILL BE APPROACHED IN SOUTHERN AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148. AT THIS TIME...WE HAVE HOLD OFF ON ISSUING FIRE WEATHER WATCH SINCE THIS LOOKS LIKE A BORDERLINE EVENT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.